Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 3
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Gelman, Andrew and Shalizi, Cosma Rohilla 2013. Philosophy and the practice of Bayesian statistics. British Journal of Mathematical and Statistical Psychology, Vol. 66, Issue. 1, p. 8.

    Jiang, Wenxin and Tanner, Martin A. 2010. RISK MINIMIZATION FOR TIME SERIES BINARY CHOICE WITH VARIABLE SELECTION. Econometric Theory, Vol. 26, Issue. 05, p. 1437.

    Klibanoff, Peter Marinacci, Massimo and Mukerji, Sujoy 2009. Recursive smooth ambiguity preferences. Journal of Economic Theory, Vol. 144, Issue. 3, p. 930.



  • Antonio Lijoi (a1), Igor Prünster (a2) and Stephen G. Walker (a3)
  • DOI:
  • Published online: 01 August 2007

In this paper, we provide a Doob-style consistency theorem for stationary models. Many applications involving Bayesian inference deal with non independent and identically distributed data, in particular, with stationary data. However, for such models, there is still a theoretical gap to be filled regarding the asymptotic properties of Bayesian procedures. The primary goal to be achieved is establishing consistency of the sequence of posterior distributions. Here we provide an answer to the problem. Bayesian methods have recently gained growing popularity in economic modeling, thus implying the timeliness of the present paper. Indeed, we secure Bayesian procedures against possible inconsistencies. No results of such a generality are known up to now.The authors are grateful for the comments and suggestions of two referees. Antonio Lijoi and Igor Prünster were supported by the Italian Ministry of University and Research, grants 2006134525 and 2006133449, respectively. The research of Stephen G. Walker was funded by an EPSRC Advanced Research Fellowship.

Corresponding author
Address correspondence to Stephen G. Walker, Institute of Mathematics, Statistics and Actuarial Science, University of Kent, Kent CT2 7NZ, UK; e-mail:
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Econometric Theory
  • ISSN: 0266-4666
  • EISSN: 1469-4360
  • URL: /core/journals/econometric-theory
Please enter your name
Please enter a valid email address
Who would you like to send this to? *